MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Catalog Number 1013319J
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a bifurcation lesion.After implantation of the stent in the principal branch, when the guide wire was removed, it was observed to be frayed [unraveled].No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual inspection was performed and the reported break and stretched coils were confirmed.Teflon damage was noted.The reported difficulty to remove could not be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the reported information, during retraction, the guide wire encountered resistance, likely with the heavily calcified, 90% stenosed anatomy and/or other devices used.Manipulation of the guide wire against resistance likely resulted in the breakage of the shaping ribbon and the stretched coils.The teflon damage likely occurred during removal from the torque device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was provided: the mid-diagonal artery was heavily calcified and 90% stenosed.Resistance was noted during retraction of the guide wire.There was no reported adverse patient effect or a clinically significant delay in procedure.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8874720
Report Number2024168-2019-10674
Device Sequence Number19382351
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public08717648198496
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1013319J
Device Lot Number8092661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1